A 61-years-old man started the combination treatment with telaprevir, peginterferon-alfa 2b, and ribavirin against chronic hepatitis C after the cure of hepatocellular carcinoma. Telaprevir was reduced to 1500 mgday due to renal dysfunction but the serum HCV-RNA was disappeared on the 15th day. On the 18th day, he visited our hospital with severe epigastralgia and a high fever. He was diagnosed acute pancreatitis by elevation of his serum amylase (2905 IUL) and diffuse swelling of pancreas. We suspected the drug-induced pancreatitis and stopped telaprevir. Although peginterferon and ribavirin were continued for the treating acute pancreatitis, his HCV-RNA became positive again. Therefore we restarted telaprevir with plenty of informed consent after recovery of the pancreatitis. On the 10th day after the resume of telaprevir, the recurrence of the pancreatitis occurred and we stopped any anti-HCV treatment. These twice pancreatitis were immediately improved by the suspension of telaprevir and the administration of antibiotics and gabexate mesilate. We here report this case of telaprevir induced acute pancreatitis confirmed by the re-administration of telaprevir.
ASJC Scopus subject areas